Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Gastroenterol. 2002 Sep;40(3):214-217. Korean. Case Report.
Kim ES , Woo GH , Kim YS , Lee JW , Moon JS , Kang YK , Lee WJ , Lee JS , Jeon YB , Baik HW .
Department of Internal Medicine, Seoul Paik Hospital, Seoul, Korea. ghwoo@korea.com
Department of Pathology, Seoul Paik Hospital, Seoul, Korea.
Department of Internal Medicine, Ilsan Paik Hospital, Inje University College of Medicine, Seoul, Korea.
Abstract

Ticlopidine hydrochloride is a platelet aggregation inhibitor used for the prevention of thromboembolic disease in patients at high risk of stroke, or for the prevention of thrombosis after coronary artery stent. Hepatotoxicity was reported in 0-4.4% of the patients receiving ticlopidine therapy, consisting mainly of asymptomatic elevation of alkaline phosphatase. Hepatic toxicity is mainly characterized by cholestasis with cytotoxic injury. The pathogenesis of hepatotoxicity is unknown, but some suggested that the hepatic injury occurs as a result of hypersensitivity to the drug. Ticlopidine-induced hepatitis is usually improved after cessation of the drug, but in some cases, it is prolonged. The treatment of prolonged ticlopidine-induced hepatitis has not yet been established. We report a case of ticlopidine-induced cholestatic hepatitis, in which jaundice and the result of liver function test was progressively worsened until 25 days after discontinuation of the drug. However, it responded promptly to steroid administration.

Copyright © 2019. Korean Association of Medical Journal Editors.